EconPapers    
Economics at your fingertips  
 

A note on estimating multivariate Gaussian mixtures with unknown number of components

Yingwei Zhou

Communications in Statistics - Theory and Methods, 2025, vol. 54, issue 3, 812-830

Abstract: In this article, a new penalized likelihood method is proposed for finite multivariate Gaussian mixture models to conduct order selection and model estimation. The method is proved to achieve order selection consistency and have root-n convergence rate. Asymptotic normality is established for the proposed estimator. A modified EM algorithm is developed for computation. Extensive simulations and a real data analysis are conducted to illustrate the performance of our method.

Date: 2025
References: Add references at CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1080/03610926.2024.2321498 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:lstaxx:v:54:y:2025:i:3:p:812-830

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/lsta20

DOI: 10.1080/03610926.2024.2321498

Access Statistics for this article

Communications in Statistics - Theory and Methods is currently edited by Debbie Iscoe

More articles in Communications in Statistics - Theory and Methods from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:lstaxx:v:54:y:2025:i:3:p:812-830